Return to site

Are you stuck using the pill (implanon/injections) to control your acne?

How can I get off the drugs and not deal with breakouts again?

I get asked this A LOT.

And I completely get the stuckness of both wanting to not be on a medication forever, AND the fear of dealing with breakouts again. It’s a difficult decision to make.

It’s almost impossible to predict what’s going to happen with you skin (both if and when) when you take yourself off hormonal contraception. Particularly if you’ve been on it for a number of years.

Predictably the acne does return at some point, but I assure you it doesn’t have to be a disaster.In my experience it is possible to manage it with less impact.

As I’ve said before, most acne is caused by a hormone imbalance. Whilst on the pill measuring hormones is pretty useless as the tests can’t tell the difference between your own hormones and the medications.

And taking hormones can mess with the balance of other hormones anyway. It’s a very sophisticated and complex system.

Here’s what I do:

  1. Deal with the common nutrient deficiencies caused by the medications, ESPECIALLY those that are important for skin healing and hormone balance, such as zinc, B6, folic acid, and vitamin C.
  2. Support organs of detoxification, especially the liver. Why?  Because our lovely liver is a hard working organ, which is also responsible for detoxifying and eliminating excess hormones from the body.
  3. If the menstrual cycle doesn’t return, giving that a little nudge  too : )

Once a woman has a completed a couple of cycles, we know she’s ovulating and then can perform the hormone test and get on with the business of what’s causing the acne.

Who wants to know more about hormone testing?

All Posts
×

Almost done…

We just sent you an email. Please click the link in the email to confirm your subscription!

OKSubscriptions powered by Strikingly